Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 19, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 5, 2010, 1:48 AM PST. It took effect at Mar 5, 2010, 8:54 AM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2010, 1:48 AM PST (09:48 UTC)
- In effect from
- Mar 5, 2010, 8:54 AM PST
- Expired
- Mar 6, 2010, 2:01 PM PST
- In force
- 29 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
221 WHUS76 KEKA 050948 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 148 AM PST FRI MAR 5 2010 PZZ470-052315- /O.NEW.KEKA.SC.Y.0019.100305T1800Z-100310T0600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 148 AM PST FRI MAR 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-475-052315- /O.NEW.KEKA.SC.Y.0019.100305T2100Z-100310T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 148 AM PST FRI MAR 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-052315- /O.NEW.KEKA.SC.Y.0019.100306T0000Z-100310T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 148 AM PST FRI MAR 5 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
865 WHUS76 KEKA 051654 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 854 AM PST FRI MAR 5 2010 PZZ450-470-475-060100- /O.EXT.KEKA.SC.Y.0019.100305T1654Z-100310T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 854 AM PST FRI MAR 5 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY... A LONG PERIOD NW SWELL WILL BUILD ACROSS THE WATERS TODAY...AND PEAK NEAR 14 FEET LATE FRIDAY NIGHT BEFORE SLOWLY SUBSIDING ON SATURDAY. ANOTHER LONG PERIOD SWELL WILL BUILD SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-060100- /O.EXT.KEKA.SC.Y.0019.100305T1900Z-100310T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 854 AM PST FRI MAR 5 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY... A LONG PERIOD NW SWELL WILL BUILD ACROSS THE WATERS TODAY...AND PEAK NEAR 14 FEET LATE FRIDAY NIGHT BEFORE SLOWLY SUBSIDING ON SATURDAY. ANOTHER LONG PERIOD SWELL WILL BUILD SUNDAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
934 WHUS76 KEKA 052149 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 149 PM PST FRI MAR 5 2010 PZZ450-455-470-475-061200- /O.EXT.KEKA.SC.Y.0019.000000T0000Z-100311T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 149 PM PST FRI MAR 5 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY... A LONG PERIOD NW SWELL WILL CONTINUE TO BUILD ACROSS THE WATERS THIS EVENING...AND PEAK NEAR 14 FEET LATE TONGIHT BEFORE SLOWLY SUBSIDING ON SATURDAY. ANOTHER LONG PERIOD NW SWELL WILL BUILD INTO THE WATERS SUNDAY NIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
328 WHUS76 KEKA 061001 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 201 AM PST SAT MAR 6 2010 PZZ450-455-470-475-070015- /O.CON.KEKA.SC.Y.0019.000000T0000Z-100311T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 201 AM PST SAT MAR 6 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... A LONG PERIOD NORTHWEST SWELL WILL BEGIN TO SLOWLY SUBSIDE TODAY. ANOTHER LONG PERIOD NORTHWEST SWELL WILL BUILD INTO THE WATERS SUNDAY NIGHT AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO RESULT IN HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
149 WHUS76 KEKA 061640 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 840 AM PST SAT MAR 6 2010 PZZ450-455-470-475-070045- /O.CON.KEKA.SC.Y.0019.000000T0000Z-100311T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 840 AM PST SAT MAR 6 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... A LONG PERIOD NORTHWEST SWELL WILL SLOWLY SUBSIDE TODAY. ANOTHER LONG PERIOD NORTHWEST SWELL WILL BUILD INTO THE WATERS SUNDAY NIGHT AND MONDAY...AND RE-INTENSIFY TUE NIGHT AND WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO RESULT IN HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
333 WHUS76 KEKA 062201 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 201 PM PST SAT MAR 6 2010 PZZ450-455-470-475-062315- /O.CAN.KEKA.SC.Y.0019.000000T0000Z-100311T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 201 PM PST SAT MAR 6 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NW SWELL HAS SUBSIDED TO BELOW 10 FEET. ANOTHER LONG PERIOD NW SWELL WILL BUILD OVER THE WATERS SUNDAY NIGHT AND MONDAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 2:30 PM PST, 11 hours 18 minutes earlier.
Area forecast discussion, Mar 4, 2:30 PM PST, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 230 PM PST THU MAR 4 2010 .SYNOPSIS...ANOTHER LOW PRESSURE SYSTEM WILL BRING MORE RAIN AND MOUNTAIN SNOW TO THE NORTH COAST BEGINNING LATE TONIGHT THROUGH FRIDAY EVENING. && .DISCUSSION...AN ELONGATED TROUGH CURRENTLY SITUATED ALONG 135W LONGITUDE WILL APPROACH NRN CA OVERNIGHT. A WEAK UPPER LOW WILL CUT OFF FROM THIS FEATURE AND DROP SOUTH. MODELS HAVE CONVERGED INTO TWO CAMPS IN TERMS OF EXACTLY WHERE THIS LOW WILL TRACK. THE GFS/ECMWF FAVORED A MORE WESTERLY TRACK (COUPLE HUNDRED MILES OFFSHORE) WHEREAS THE NAM/CANADIAN MODELS TRACK THE LOW RIGHT ALONG THE COAST. THE EXACT TRACK HAS FAR REACHING IMPLICATIONS IN TERMS OF WINDS...PRECIP COVERAGE AND AMOUNTS...AND SNOW LEVELS. THE CURRENT FCST SIDES WITH THE GFS...AND AFTER COORDINATING WITH OTHER OFFICES AND ANALYZING THE SAT PIC, WE WILL MAKE FEW OVERALL CHANGES. THE BULK OF THE PRECIP SHOULD ARRIVE ALONG THE NORTH COAST LATE TONIGHT AND SPREAD SOUTH DURING THE MORNING HOURS. QPF NUMBERS ARE EXPECTED TO MAX OUT AROUND 0.5 INCHES...WITH MUCH LESS FARTHER TO THE EAST. CONSIDERING RESIDUAL COLD AIR AND THE SOURCE REGION OF THIS NEXT SYSTEM (GULF OF ALASKA)...SNOW LEVELS ARE EXPECTED TO HOVER AROUND 3000 FT. SNOW AMOUNTS MAY REACH AS MUCH AS 5 INCHES...BUT OVERALL AMOUNTS SHOULD REMAIN BELOW ADVISORY LEVELS. SHOWERS WILL TAPER OFF FROM NORTH TO SOUTH LATE IN THE DAY WITH RIDGING POKING IN FRI NIGHT. SAT IS EXPECTED TO DRY WITH ANOTHER FRONT APPROACHING FROM THE NW ON SUNDAY. JCA && .AVIATION...LIGHT ONSHORE WINDS THIS AFTERNOON WILL WEAKEN AND SHIFT OFFSHORE TONIGHT. CU THAT DEVELOPED OVER THE FOOTHILLS AND MOUNTAINS THIS AFTERNOON SHOULD DISSIPATE A FEW HOURS AFTER SUNSET. STRATO CU AND CIRRO STRATUS AHEAD OF AN APPROACHING COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. THE FRONT WILL PRODUCE MODERATE GUSTY SOUTH WINDS AND LIGHT RAIN ALONG THE COAST EARLY FRIDAY MORNING. TH && .MARINE...WEST SWELL WILL CONTINUE TO SUBSIDE TONIGHT. THE 12Z MODELS ARE IN GOOD AGREEMENT ON THE TIMING OF THE NEXT SURFACE TROUGH...BUT NOT THE LOCATION. THE NAM FORECASTS A NORTHERN POSITION OF THE TROUGH AND SUGGESTS THAT NORTH WINDS WILL FILL IN BEHIND THE TROUGH FRI AFTERNOON. WHEREAS THE 12Z GFS FORECASTS A MORE SOUTHERN POSITION OF THE TROUGH AND MAINTAINS SOUTH WINDS FRI AFTERNOON. DECIDED TO MAINTAIN PREVIOUS WIND FORECAST DUE TO THE MODEL UNCERTAINTY...BUT FORECAST CONFIDENCE IN THE WIND DIRECTION IS LOW. REGARDLESS OF THE WIND DIRECTION WITH THE TROUGH PASSAGE...THE WIND SPEEDS WILL REMAIN BELOW ADVISORY LEVEL THE VARYING MODELS ALL FORECAST WIND SPEEDS TO REMAIN BELOW ADVISORY LEVEL. DESPITE THE MODEL DIFFERENCES AS THE TROUGH NEARS THE COAST...THEY ARE IN GREAT AGREEMENT ON THE STRENGTH AND POSITION OF THE TROUGH AS IT TRACKS ALONG THE GOA/NE PAC. THEREFORE CONFIDENCE IN THE ENP/SWAN SWELL FORECAST GENERATED FROM THE TROUGH IS GOOD...AND A LONG PERIOD NW SWELL WILL BEGIN TO SPREAD THROUGH THE WATERS FRI AFTERNOON. THIS SWELL WILL PEAK NEAR 14 FT LATE FRI NIGHT AND SLOWLY SUBSIDE SAT AND SUN. ANOTHER TROUGH WILL MOVE ACROSS THE GOA SUN AND PRODUCE ANOTHER MODERATE LONG PERIOD NW SWELL FOR THE NOR CA WATERS SUN NIGHT AND MON. THE GFS IS A TAD MORE ROBUST WITH THIS TROUGH THAN OTHER MODELS AND FORECAST CONFIDENCE ON THE TIMING AND HEIGHT OF THIS SWELL IS LOW. TH && .EKA WATCHES/WARNINGS/ADVISORIES... SCA FOR HAZ SEAS ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 4, 2:41 PM PST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 241 PM PST THU MAR 4 2010 CAZ001>004-076-052245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 241 PM PST THU MAR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.